MAUDE Adverse Event Report: ST PAUL DELTEC GRIPPER(TM) PORT A CATH NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

ST PAUL DELTEC GRIPPER(TM) PORT A CATH NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-2718-24
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient went to the nursing station to flush her port catheter.The needling itself went well, the port well in place and was able to prick well in the middle and felt resistance right away.However she checked if she was getting blood back, but this was not the case.Per request from patient to take out the needle, the clinician was unable to do so.The needle appeared to stuck within the patient's skin.Per general practitioner suggestion the patient was taken to the er to have device removed.Per the er staff the needle was removed and appeared to be bent.
 
Additional Manufacturer Narrative
It has been determined that complaint file (b)(4) with a manufacturing report number of 3012307300-2022-15093 was incorrectly assessed.No patient death, serious injury, and no evidence of a reportable product malfunction.The hazardous situation for the given complaint device would not likely cause or contribute to a death or serious injury if the malfunction were to recur.Please disregard the previous submission(s).Any additional reporting will be conducted under the applicable file.

Brand Name
DELTEC GRIPPER(TM) PORT A CATH NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15195350
Report Number3012307300-2022-15093
Device Sequence Number17605184
Product Code FPA
UDI-Device Identifier10610586015816
UDI-Public10610586015816
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K870866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Model Number21-2718-24
Device Catalogue Number21-2718-24
Device Lot Number4037319
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown